Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 40, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 24, 2012, 2:57 PM EDT for 4 counties in Virginia. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2012, 2:57 PM EDT (18:57 UTC)
- Expired
- Mar 24, 2012, 4:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bland County, VA, Giles County, VA, Pulaski County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 45 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 3:20 PM EDT | HAIL 0.75 | Staffordsville, VA | |
| Mar 24, 3:30 PM EDT | HAIL 1 | 1 N Prospectdale, VA | |
| Mar 24, 3:37 PM EDT | HAIL 1 | 3 E Pearisburg, VA | REPORTED AT RIPPLEMEAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 12:46 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
164
WUUS51 KRNK 241857
SVRRNK
VAC021-071-155-197-242000-
/O.NEW.KRNK.SV.W.0040.120324T1857Z-120324T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
257 PM EDT SAT MAR 24 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA
NORTHEASTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA
GILES COUNTY IN SOUTHWEST VIRGINIA
EASTERN BLAND COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 400 PM EDT.
* AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LONG SPUR...OR 7 MILES NORTH OF MAX MEADOWS...AND MOVING NORTHEAST
AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
LONG SPUR...
WHITE GATE...
POPLAR HILL...
BANE...
PEARISBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN
VIRGINIA.
&&
LAT...LON 3738 8077 3740 8069 3729 8048 3727 8052
3725 8060 3723 8062 3721 8061 3701 8093
3708 8101
TIME...MOT...LOC 1857Z 219DEG 23KT 3708 8093
$$
DS1 follow-up statement
395
WWUS51 KRNK 241934
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
334 PM EDT SAT MAR 24 2012
VAC021-197-241944-
/O.CAN.KRNK.SV.W.0040.000000T0000Z-120324T2000Z/
WYTHE VA-BLAND VA-
334 PM EDT SAT MAR 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WYTHE AND EASTERN
BLAND COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNIG HAS EXITED THE COUNTIES.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST
VIRGINIA.
&&
LAT...LON 3729 8048 3727 8052 3725 8060 3723 8062
3721 8061 3713 8074 3733 8080 3738 8077
3740 8069
TIME...MOT...LOC 1934Z 219DEG 23KT 3739 8071 3721 8064
$$
VAC071-155-242000-
/O.CON.KRNK.SV.W.0040.000000T0000Z-120324T2000Z/
PULASKI VA-GILES VA-
334 PM EDT SAT MAR 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHERN PULASKI AND EASTERN GILES COUNTIES...
AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM KIMBALLTON TO PARROTT...OR
ALONG A LINE EXTENDING FROM PEARISBURG TO POPLAR HILL...MOVING
NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
PEARISBURG...
PEMBROKE...
NEWPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT SATURDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST
VIRGINIA.
&&
LAT...LON 3729 8048 3727 8052 3725 8060 3723 8062
3721 8061 3713 8074 3733 8080 3738 8077
3740 8069
TIME...MOT...LOC 1934Z 219DEG 23KT 3739 8071 3721 8064
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 12:57 PM EDT, 2 hours earlier.
Area forecast discussion, Mar 24, 12:57 PM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1257 PM EDT SAT MAR 24 2012 .SYNOPSIS... LOW PRESSURE OVER THE OHIO VALLEY WILL MOVE EAST THEN SOUTHEAST TODAY AND TONIGHT. BY SUNDAY NIGHT THE LOW WILL BE OFF THE CAROLINA COAST. HIGH PRESSURE WILL BUILD OVER THE REGION MONDAY AND TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1250 PM SATURDAY... UPDATED ISC GRIDS FOR SEVERE THUNDERSTORM WATCH 105 IN EFFECT UNTIL 8 PM EDT THIS EVENING. AS OF 1150 AM EDT SATURDAY... CONVECTION WHICH TAPERED OFF THIS MORNING ALLOWING SOME SUNSHINE TO RETURN FOR THE WEST...WILL REDEVELOP THIS AFTERNOON INTO TONIGHT. SOME OF THE STORMS WILL BE STRONG TO SEVERE WITH THE POTENTIAL FOR LOCALLY HEAVY RAINS. THE UPPER LOW TO OUR WEST WILL STEADILY APPROACH THIS AFTERNOON AND MOVE ACROSS THE SRN APPALACHIANS TONIGHT. LIKE THE HRRR FOR EARLY THIS AFTERNOON AND SHAPE POPS CLOSE TO SOLUTION. AS OF 915 AM EDT SATURDAY... ADJUSTED TEMPERATURES AND POPS ACCORDING TO LATEST OBS AND RADAR TRENDS. EXPANDED THE MENTION OF GUSTY WINDS AND HAIL FURTHER NORTH TO MATCH SPC LATEST DAY1 OUTLOOK. HWO WAS UPDATED. PNS OUT FOR HIGH MIN TEMPERATURES. ALSO ANOTHER PNS COMING OUT FOR RAINFALL AMOUNTS. THE UPPER LOW IS MOVING EAST WITH COLD POOL WHICH WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. LOOK FOR SEVERAL ISC UPDATES TODAY WITH THE ACTIVE WEATHER EXPECTED. AS OF 410 AM EDT SATURDAY... EXPECTING SEVERAL BANDS OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. FIRST AREA WAS OVER THE CENTRAL AND EASTERN COUNTY WARNING AREA EARLY THIS MORNING AND WAS MOVING NORTHEAST AROUND 20 MPH. THE NEXT BAND EXTENDS FROM OHIO INTO EASTERN TENNESSEE. LOCAL WRF AND HRRR BRING THIS BAND INTO THE WESTERN COUNTY WARNING AREA BY 8AM. AS THE UPPER LOW MOVES EAST THIS MOVING SO WILL THE SHOWERS AND THUNDERSTORMS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE FORECAST AREA THIS AFTERNOON. COLDER AIR ALOFT ASSOCIATED WITH THE UPPER LOW WILL REACH THE FORECAST AREA TODAY...CREATING LARGE LAPSE RATES AND LOWERING THE FREEZING LEVEL. GUSTY WINDS AND LARGE HAIL WILL BE A THREAT WITH ANY STRONGER STORMS...ESPECIALLY THIS AFTERNOON AND EVENING. THE UPPER LOW MOVES SOUTHEAST INTO SOUTH CAROLINA BY SUNDAY MORNING. EXPECT COVERAGE AND PROBABILITY OF PRECIPITATION TO DECREASE LATE TONIGHT. THERE WAS A BREAK IN THE CLOUD COVER AHEAD OF THE SHOWERS AND THUNDERSTORMS APPROACHING FROM THE WEST. FOG MAY DEVELOP EARLY THIS MORNING AS THE CLOUDS BRIEFLY CLEAR. WITH ALL THE PRECIPITATION EXPECTED TODAY...HAVE GONE ON THE COOL SIDE OF GUIDANCE. STAYED CLOSE TO A BLEND OF BIAS CORRECTED MAV/MET GUIDANCE FOR LOWS TONIGHT. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... AS OF 330 AM EST SATURDAY... SUNDAY MORNING WILL START OUT WITH THE UPPER LEVEL LOW PASSING JUST TO THE SOUTH OF OUR AREA...POSSIBLY CLIPPING OUR NORTH CAROLINA COUNTIES. IN ANY EVENT...EXPECT TO SEE GREATER COVERAGE OF SHOWER ACTIVITY NORTH OF INTERSTATE 81...AS A SLOT OF DRIER AIR WORKS ITS WAY IN SOUTH CLOSER TO THE LOW. COVERAGE WILL INCREASE FURTHER DURING THE AFTERNOON AS DAYTIME HEATING HELPS DESTABILIZE THE ATMOSPHERE...AND WILL NOT BE SURPRISED TO SEE A FEW THUNDERSTORMS DEVELOP BY LATE MORNING. WITH THE UPPER LOW PASSING SO CLOSE TO OUR AREA...BELIEVE THAT HAIL WILL BE A CONCERN IN THE STRONGER SHOWER AND THUNDERSTORM ACTIVITY...BUT EXPECT MOST HAIL TO BE IN THE PEA TO DIME SIZE RANGE WHERE IT OCCURS. SHOWER AND THUNDERSTORM ACTIVITY WILL DECREASE FROM WEST TO EAST BY LATE AFTERNOON AS THE UPPER LOW CONTINUES TO PUSH OFF THE ATLANTIC COAST...AND SHOWER ACTIVITY IS EXPECTED TO BE CONFINED TO THE MOUNTAINS...MAINLY IN SOUTHEAST WEST VIRGINIA BY LATE SUNDAY EVENING. DESPITE THE PASSAGE OF THE UPPER LOW...SUNDAY NIGHT TEMPERATURES WILL REMAIN MILD ACROSS OUR AREA...WITH OVERNIGHT LOWS RANGING FROM THE LOW TO MID 50S EAST...TO THE UPPER 40S WEST. IT WILL BE MONDAY MORNING WHEN WE SEE A CHANGE IN OUR WEATHER PATTERN AS ANOTHER COLD FRONT BRINGS A SHOT OF COOLER CANADIAN AIR INTO OUR AREA. MONDAY AFTERNOON TEMPERATURES ARE EXPECTED TO REMAIN MILD ACROSS OUR AREA...ALBEIT A LITTLE COOLER...HOWEVER IT WILL BE MONDAY NIGHT/TUESDAY MORNING TEMPERATURES THAT WILL BE OF CONCERN AS LOWS FALL INTO THE 30S ACROSS THE MOUNTAINS. BELIEVE THAT NEAR FREEZING TEMPERATURES WILL BE CONFINED TO GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...AS WELL AS THE ALLEGHANY HIGHLANDS IN VIRGINIA...LOCATIONS THAT HAVE NOT EXPERIENCED A START TO THE GROWING SEASON TO THE SAME EXTENT THAT HAS OCCURRED IN LOWER ELEVATIONS. THAT STATED...IT WOULD BE A GOOD IDEA TO CONSIDER PRECAUTIONS AGAINST THE COLD FOR ANY SENSITIVE VEGETATION WHICH HAS STARTED TO GROW IN YOUR AREA. HIGH PRESSURE WILL SLIDE EAST ON TUESDAY AFTERNOON...ALLOWING WINDS TO BECOME SOUTHERLY ACROSS OUR AREA. WITH A RIDGE OF UPPER LEVEL HIGH PRESSURE BUILDING IN FROM THE WEST LATE TUESDAY EVENING... OVERNIGHT TEMPERATURES WILL BE CONSIDERABLY WARMER...WITH LOWS EXPECTED TO RANGE FROM THE MID 40S IN THE WEST...TO THE UPPER 30S IN THE EAST. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 330 AM EDT SATURDAY... ON WEDNESDAY...A HIGH PRESSURE RIDGE WILL SLIDE EAST OFF THE COAST. SOUTHERLY FLOW RETURNS WITH MODERATING TEMPERATURES FOR THE REMAINDER OF THE WORK WEEK. LIGHT RAIN SHOWERS ARE POSSIBLE WEDNESDAY INTO THURSDAY AS A WEAK COOL FRONT PASSES OVER THE REGION. THIS RAIN WILL NOT BE ANY WHERE CLOSE IN INTENSITY TO THIS WEEKENDS RAIN EVENT. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 1159 AM EDT SATURDAY... EXPECT SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA THROUGH 06Z SUNDAY. CEILINGS AND VISIBILITIES WILL LOWER TO MVFR/IFR IN ASSOCIATION WITH THE SHOWERS AND STORMS. SOME OF THE STRONGER STORMS TODAY MAY PRODUCE GUSTY WINDS AND LARGE HAIL...MAINLY THIS AFTERNOON AND EVENING. COVERAGE OF PRECIPITATION WILL DIMINISH TONIGHT. LOW CLOUDS AND FOG WILL FILL IN OVERNIGHT WITH CEILINGS LOWERING TO IFR/MVFR LEVELS. HAVE LOWERED VISIBILITY TO LIFR AT LYH WITH MEDIUM CONFIDENCE. IF NORTHWEST SURFACE AND LOW LEVEL WINDS ARE A LITTLE STRONGER THAN EXPECTED THEN PROBABILITY OF LIFR OR IFR FOG WILL BE LOWER. SHRA WILL DEVELOP AGAIN ACROSS THE AREA SUN...BUT WITH CONSIDERABLE LESS INSTABILITY INDICATED AND A COLDER/MORE STABLE SFC ENVIRONMENT...DO NOT ANTICIPATE MUCH TSRA ACTIVITY SUN...JUST SHOWERS. DRIER WEATHER AND VFR CONDITIONS ARE EXPECTED BEHIND THIS WEATHER SYSTEM SUNDAY NIGHT THROUGH TUESDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/KK SHORT TERM...NF LONG TERM...RCS AVIATION...AMS/KK
Hazardous weather outlook, Mar 24, 9:11 AM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 911 AM EDT SAT MAR 24 2012 NCZ001>006-018>020-VAZ012>020-022>024-032>035-043>047-058-059-251315- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 911 AM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY THIS AFTERNOON AND EVENING. THE PRIMARY THREATS FROM ANY STRONG STORMS ARE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ007-009>011-WVZ042>045-251315- TAZEWELL-SMYTH-BLAND-GILES-MERCER-SUMMERS-MONROE-GREENBRIER- 911 AM EDT SAT MAR 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY THIS AFTERNOON AND EVENING. THE PRIMARY THREATS FROM ANY STRONG STORMS ARE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Mar 24, 1:28 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 128 PM EDT SAT MAR 24 2012 VAZ010>013-241815- BLAND VA-GILES VA-PULASKI VA-WYTHE VA- 128 PM EDT SAT MAR 24 2012 ...A STRONG THUNDERSTORM WILL AFFECT BLAND...GILES...PULASKI AND WYTHE COUNTIES... AT 126 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WYTHEVILLE... MOVING NORTHEAST AT 30 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR MAX MEADOWS AROUND 140 PM...LONG SPUR AROUND 155 PM...MECHANICSBURG AROUND 200 PM AND WHITE GATE AROUND 215 PM. LAT...LON 3729 8100 3718 8072 3680 8109 3687 8124 PW
Local storm report, Mar 24, 2:23 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
223 PM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL HILDRETHS HOUSE 36.91N 81.28W
03/24/2012 E1.00 INCH WYTHE VA PUBLIC
&&
EVENT NUMBER RNK1200031
FISHERLocal storm report, Mar 24, 2:27 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
227 PM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL RURAL RETREAT 36.90N 81.27W
03/24/2012 E1.50 INCH WYTHE VA LAW ENFORCEMENT
&&
EVENT NUMBER RNK1200032
FISHERLocal storm report, Mar 24, 2:38 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
238 PM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL BLUEFIELD 37.27N 81.22W
03/24/2012 M0.50 INCH MERCER WV PUBLIC
&&
EVENT NUMBER RNK1200033
FISHERLocal storm report, Mar 24, 2:50 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
250 PM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL MATOAKA 37.42N 81.24W
03/24/2012 E1.00 INCH MERCER WV PUBLIC
&&
EVENT NUMBER RNK1200034
FISHERLocal storm report, Mar 24, 2:52 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
252 PM EDT SAT MAR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 1 SSW CANA 36.57N 80.68W
03/24/2012 E1.00 INCH CARROLL VA PUBLIC
&&
EVENT NUMBER RNK1200035
FISHERThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 12:32 PM EDT | Special Weather Statement | RNK | Grayson, Wythe | 43 min |
| Mar 24, 1:21 PM EDT | Special Weather Statement | RNK | Carroll | 39 min |
| Mar 24, 1:25 PM EDT | Special Weather Statement | RNK | Grayson | 50 min |
| Mar 24, 1:28 PM EDT | Special Weather Statement | RNK | Wythe | 47 min |
| Mar 24, 1:30 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Wythe | 60 min |
| Mar 24, 1:57 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Tazewell, Wythe | 63 min |
| Mar 24, 2:00 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 60 min |
| Mar 24, 2:22 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Grayson, Pulaski, Smyth, Wythe | 53 min |
| Mar 24, 2:30 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell | 60 min |
| Mar 24, 2:34 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe, City of Galax | 56 min |
| Mar 24, 2:34 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 56 min |
| Mar 24, 2:44 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick | 61 min |
| Mar 24, 2:52 PM EDT | Flash Flood Warning | RNK | Carroll, Patrick | 6 hr |
| Mar 24, 3:26 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 64 min |
| Mar 24, 3:30 PM EDT | Special Weather Statement | RNK | Pulaski | 30 min |
| Mar 24, 3:37 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Craig, Giles, Montgomery, Pulaski | 53 min |
| Mar 24, 3:39 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Henry, Patrick | 66 min |
| Mar 24, 3:46 PM EDT | Tornado Warning | RNK | Floyd, Patrick | 29 min |
| Mar 24, 4:08 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 67 min |
| Mar 24, 4:15 PM EDT | Tornado Warning | RNK | Franklin, Patrick | 30 min |
| Mar 24, 4:26 PM EDT | Special Weather Statement | RNK | Alleghany | 34 min |
| Mar 24, 4:41 PM EDT | Tornado Warning | RNK | Franklin | 34 min |
| Mar 24, 4:48 PM EDT | Tornado Warning | RNK | Patrick | 42 min |
| Mar 24, 5:09 PM EDT | Tornado Warning | RNK | Bedford, Franklin | 36 min |
| Mar 24, 5:17 PM EDT | Flash Flood Warning | RNK | Floyd, Patrick | 5 hr |
| Mar 24, 5:24 PM EDT | Tornado Warning | RNK | Henry, Patrick | 36 min |
| Mar 24, 5:35 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 55 min |
| Mar 24, 5:38 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania | 67 min |
| Mar 24, 5:51 PM EDT | Tornado Warning | RNK | Franklin, Henry, City of Martinsville | 39 min |
| Mar 24, 6:05 PM EDT | Tornado Warning | RNK | Campbell | 25 min |
| Mar 24, 6:07 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 53 min |
| Mar 24, 6:16 PM EDT | Special Weather Statement | RNK | Grayson | 29 min |
| Mar 24, 6:19 PM EDT | Tornado Warning | RNK | Pittsylvania | 41 min |
| Mar 24, 6:25 PM EDT | Flash Flood Warning | RNK | Franklin, Henry, Patrick | 4 hr |
| Mar 24, 6:25 PM EDT | Tornado Warning | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 35 min |
| Mar 24, 6:33 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 34 min |
| Mar 24, 6:46 PM EDT | Areal Flood Advisory | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 3 hr |
| Mar 24, 6:53 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell | 37 min |
| Mar 24, 7:04 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 56 min |
| Mar 24, 7:30 PM EDT | Special Weather Statement | RNK | Buckingham | 30 min |
| Mar 24, 7:39 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 81 min |
| Mar 24, 7:57 PM EDT | Special Weather Statement | RNK | Buckingham | 33 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.